I feel so low

Thank Goodness I`m seeing my GP tomorrow as my blood pressure is through the roof. I know he`ll deal with that but he`s the GP who raised my levo recently from 75 to 150 mcg. Since then I felt ok to begin with but my joints and muscles having been hurting very badly and my mood is really low. And I`m so tired I barely get out of bed.

I`m not sure if he over medicated me or not?

I `ve read that hypo and hyper can both cause high BP - but also read that the depression is hypo related.

I`ve dropped my levo today to 125 just in case and I`ll do the same tomorrow.

I`ve also got my endo follow up appointment from RAI on Wednesday - I had RAI 3 months ago and my latest TSH showed 9.99 (0.35-3.50) so its looking like it worked. So for ths appointment I had a blood test on Thursday and hoping the results are through when I see my GP tomorrow - at least then I ought to know which way I`m heading hyper or hypo?

I`ve been on the 150 mcg dose about 18 days now, so I`m not sure if I`ve given it a chance to work. But I`m despairing now that I`ll never get well again!!

Please can someone advise me.

7 Replies

  • It sounds to me as if you need T3 added. Undermedication also causes all of the above symptoms. If you are on levo it may also cause them too. I never had aches/pains/stiffness until I took levo.

    My personal opinion is that someone who has had their thyroid gland radiated should be given T3 added to T4. Ask if GP will do that.

  • Thank you shaws

    I was going to ask the doctor and/ or the endo next week. My only reservation is that I only had RAI 3 months ago and taking levo for 2 months and that they`ll think it `s too soon to consider T3.

    Any suggestions about how to approach the subject please.

  • As its only been a couple of months they may want to increase your dose (slowly) but there's no harm in asking. It usually takes quite a few months to get to an optimum in which you feel well. Sometimes you wonder if you'll ever get there, but you will if you know, eventually, how you feel on different doses.

  • Thanks shaws

    that`s how I`m feeling at the moment like I`ll never get there- its reassuring to know I will eventually.

  • Joyliz, I think the increase from 75mcg to 150mcg was too much in one go. Increases/decreases are usually in 25mcg increments. Your joint pain could be from being hypothyroid with high TSH or due to the large increase of Levothyroxine, or even both. Please don't despair, you will feel well again, but it is a slow business getting to the right dose.

  • Thanks Clutter once again

    I have a doctor`s appointment this morning where hopefully he`ll have my blood results from last Thursday. I was beginning to feel better on 75mcg and think it does need raising but not this much. Hope to get some answers today.

  • Joint pain is often a symptom of Vitamin D deficiency. Most people who have thyroid problems have vitamin deficiencies - have you had yours tested? Vitamin deficiencies and particularly low ferritin can cause problems converting Levothyroxine into the active T3 hormone.

You may also like...